Alert archive / Alabama / River Flood Warnings in 2008

River Flood Warning 5, NWS Birmingham, AL

August 25, 20085 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Aug 25, 2008, 6:27 AM CDT for 5 counties in Alabama. It took effect at Aug 26, 2008, 11:17 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 6:27 AM CDT (11:27 UTC)
In effect from
Aug 26, 2008, 11:17 AM CDT
Expired
Aug 25, 2008, 10:01 AM CDT
In force
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).

Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 251127
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL 
627 AM CDT MON AUG 25 2008

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.

.HEAVY RAINFALL OF 2 TO 4 INCHES INCHES HAS OCCURRED SINCE SATURDAY
ACROSS THE TOMBIGBEE DRAINAGE...AND ADDITIONAL HEAVY RAINFALL WILL
OCCUR DURING THE NEXT 24 TO 36 HOURS.  AS A RESULT A FLOOD WARNING 
IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT THE BEVILL LOCK AND DAM.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC063-065-091-107-119-252327-
/O.NEW.KBMX.FL.W.0005.080826T1617Z-080827T1929Z/
/AVLA1.1.ER.080826T1617Z.080826T1800Z.080827T0429Z.NO/
627 AM CDT MON AUG 25 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 111.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 122.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MORNING TUESDAY AND 
  CONTINUE TO RISE TO NEAR 122.6 FEET BY EARLY TUESDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY NIGHT.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET

$$
1 follow-up statement
000 
WGUS84 KBMX 251501
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1001 AM CDT MON AUG 25 2008


...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL 
LOCK AND DAM...

.RAINFALL HAS NOT BEEN AS HEAVY OVER THE TOMBIGBEE BASIN AS 
EARLIER EXPECTED...AND THEREFORE RISES WILL NOT BE AS GREAT
AS EARLIER FORECAST. THE FLOOD WARNING FOR BEVILL LOCK AND 
DAM IS NO LONGER IN EFFECT.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.

ALC063-065-091-107-119-251531-
/O.CAN.KBMX.FL.W.0005.000000T0000Z-080827T1929Z/
/AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 AM CDT MON AUG 25 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* AT 7 AM MONDAY THE STAGE WAS 110.5 FEET. 
* FLOOD STAGE IS 122 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 113 
  FEET TOMORROW MORNING .


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Aug 25, 4:49 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 25, 4:49 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 AM CDT MON AUG 25 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY.

MAIN WEATHER IMPACT WILL ONCE AGAIN BE HE REMNANTS OF FAY. UNLIKE
SUNDAY...EXPECT THERE TO BE MORE COVERAGE AND MORE LIKELY SEVERAL
RAIN BANDS. THE REMNANTS OF FAY WILL REMAIN NEARLY STATIONARY
TODAY...RESULTING IN NEARLY 100 POPS AREA WIDE. BY THIS
AFTERNOON...THE REMNANTS OF FAY WILL BEGIN TO SLOWLY TRACK
NORTHEAST. IMPACTS WILL CONTINUE TO BE EXPERIENCED THROUGH
WEDNESDAY.

TAKING A CLOSER LOOK AT TODAY...MAIN RAIN BAND ACROSS SOUTHWESTERN
PORTIONS OF THE AREA. AN ENHANCED RAIN BAND WILL BEGIN TO WORK
INTO THE SOUTHWESTERN PORTIONS OF THE AREA WITHIN THE NEXT HOUR.
THIS WILL BEGIN THE TORNADO THREAT ACROSS THE SOUTHERN PORTIONS OF
THE AREA. AS THE DAY PROGRESSES...AND WE GET SOME HEATING ACROSS
THE EAST AND NORTH A SECOND RAIN BAND WILL GET GOING. ACTIVITY
ALONG THIS BAND MAY BE MORE ISOLATED AND SCATTERED IN NATURE...SO
WILL NEED TO BE MONITORED AS THEY GET GOING. BY LATE AFTERNOON...
LOOK FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS.

WITH THAT SAID...CURRENTLY HAVE A FLASH FLOOD WATCH GOING THROUGH
7 AM TUESDAY MORNING. DEPENDING ON THE TIMING AND MOVEMENT OF THE
REMNANTS OF FAY...MAY NEED TO EXTEND THE WATCH THROUGH TUESDAY
AFTERNOON...BUT WILL HOLD FOR NOW...AS TUESDAY WILL LIKELY NOT
INCLUDE ALL OF THE FORECAST AREA. WITH THAT SAID...COULD SEE AN
ADDITIONAL 3 TO 8 INCHES OF RAIN THROUGH WEDNESDAY...WITH LOCALLY
HIGHER AMOUNTS. WITH WHAT HAS ALREADY FALLEN...IF THIS
MATERIALIZES...THERE WILL BE SOME POSSIBLE RIVER FLOODING ISSUES
WEDNESDAY AND THURSDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY.

BY THURSDAY...MOST OF THE AREA WILL BE CLEAR OF IMPACTS FROM
FAY...BUT TYPICAL SUMMERTIME PATTERN WILL BE BACK IN PLACE...SO HAVE
KEPT ISOLATED TO SCATTERED THUNDERSTORMS IN THE FORECAST FOR THE
AFTERNOON AND INTO THE EARLY EVENING. BY SATURDAY A COLD FRONT WILL
BEGIN TO APPROACH THE AREA AND INCREASE THE RAINFALL CHANCES WILL
INCREASE SATURDAY AFTERNOON...WITH SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION...06Z TAF DISCUSSION.

ANOTHER ROUND OF RAIN SHOWERS IS SPREADING NORTHWARD FROM THE
GULF...AND WILL LIKELY MAKE IT TO TCL BY 07Z.  CEILINGS WILL BE IN
THE 500 TO 2000 FOOT RANGE AREA WIDE WITH INCREASING RAIN CHANCES
FOR THE REMAINDER OF THE STATE AS MORNING APPROACHES.  RAIN AND
THUNDERSTORMS WILL ONCE AGAIN BE WIDESPREAD TOMORROW...AND LIKELY BE
THE PREVAILING WEATHER AT ALL SITES FOR MUCH OF THE AFTERNOON.  AS
THE REMNANTS OF TROPICAL STORM SWING ACROSS THE AREA...DO NOT EXPECT
TO SEE MUCH DECREASE IN PRECIPITATION AFTER SUNSET.

12/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     81  71  80  70  86 / 100  90  80  50  40
ANNISTON    82  71  81  72  86 / 100  90  90  60  40
BIRMINGHAM  82  72  82  72  87 / 100  90  80  50  40
TUSCALOOSA  81  73  84  73  91 / 100  80  70  40  30
CALERA      82  71  83  71  87 / 100  90  80  50  40
AUBURN      82  71  78  70  86 / 100  80  90  50  40
MONTGOMERY  83  72  83  73  88 / 100  80  70  50  40
TROY        83  72  83  73  87 /  90  80  70  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IS IN EFFECT
BETWEEN 7 AM MONDAY AND 7 AM TUESDAY FOR ALL AREAS.

&&

16/12
Hazardous weather outlook, Aug 25, 6:00 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT MON AUG 25 2008

ALZ011>015-017>050-261100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

MOST OF CENTRAL ALABAMA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER
TODAY. THE MAIN THREAT WILL BE ISOLATED TORNADOES ASSOCIATED WITH THE
ENHANCED RAIN BANDS TURNING AROUND THE REMNANTS OF FAY.
ADDITIONALLY...BE AWARE THAT THESE TROPICAL SHOWERS PRODUCE VERY
LITTLE LIGHTNING AND THUNDER.

THERE IS ALSO A POTENTIAL OF FLASH FLOODING ACROSS ALL OF CENTRAL
ALABAMA THROUGH THE OVERNIGHT HOURS...AS THESE HEAVY RAIN BANDS MOVE
UP INTO THE AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS IS POSSIBLE TODAY AND TONIGHT ACROSS THE AREA AS THE
RAIN BANDS TURN AROUND THE CENTER OF THE REMNANTS OF FAY...IN EAST
CENTRAL MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE POTENTIAL FOR HEAVY RAINFALL CONTINUES THROUGH TUESDAY UNTIL THE
REMNANT CIRCULATION ASSOCIATED WITH FAY EXITS THE AREA. SOME
UNCERTAINTY DOES EXIST WITH PLACEMENT AND TIMING OF THE HEAVIEST RAIN
AMOUNTS...AS IT IS HIGHLY DEPENDENT ON THE LOCATION OF THE
ENHANCED RAIN BANDS. HOWEVER...AN ADDITION BUT AN ADDITIONAL 2
TO 4 INCHES MAY BE POSSIBLE ACROSS A LARGE PART OF CENTRAL ALABAMA
TUESDAY AS WELL...MAKING FOR AN ADDITIONAL OF 4 TO 8 INCHES THROUGH
TUESDAY. IF THESE RAIN AMOUNTS MATERIALIZE...IT WOULD TRANSLATE INTO
A POTENTIAL RIVER FLOODING PROBLEM BY WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TODAY.

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:49 AM CDTTornado WarningBMXDallas, Perry26 min
Aug 25, 6:06 AM CDTTornado WarningBMXHale, Perry24 min
Aug 25, 7:05 AM CDTTornado WarningBMXLowndes, Montgomery25 min
Aug 25, 7:40 AM CDTTornado WarningBMXAutauga, Lowndes, Montgomery35 min
Aug 25, 7:57 AM CDTTornado WarningBMXBullock, Montgomery, Pike33 min
Aug 25, 7:57 AM CDTTornado WarningBMXAutauga, Elmore, Montgomery33 min
Aug 25, 8:12 AM CDTTornado WarningBMXMontgomery33 min
Aug 25, 8:16 AM CDTTornado WarningBMXBarbour29 min
Aug 25, 8:27 AM CDTTornado WarningBMXChilton33 min
Aug 25, 8:44 AM CDTTornado WarningBMXBarbour, Bullock, Macon, Russell31 min
Aug 25, 8:47 AM CDTTornado WarningBMXClay, Coosa, Tallapoosa28 min
Aug 25, 8:59 AM CDTRiver Flood WarningBMXMontgomery3 days
Aug 25, 9:04 AM CDTTornado WarningBMXChilton, Shelby26 min
Aug 25, 9:10 AM CDTTornado WarningBMXClay, Talladega35 min
Aug 25, 9:12 AM CDTTornado WarningBMXBullock, Macon, Russell33 min
Aug 25, 9:24 AM CDTFlash Flood WarningBMXBullock, Macon3 hr
Aug 25, 9:25 AM CDTTornado WarningBMXChambers, Randolph35 min
Aug 25, 9:27 AM CDTFlash Flood WarningBMXShelby3 hr
Aug 25, 9:30 AM CDTTornado WarningBMXJefferson, Shelby30 min
Aug 25, 9:33 AM CDTTornado WarningBMXClay, Cleburne27 min
Aug 25, 9:36 AM CDTTornado WarningBMXLee, Macon, Russell39 min
Aug 25, 9:43 AM CDTFlash Flood WarningBMXJefferson3 hr
Aug 25, 9:57 AM CDTTornado WarningBMXCleburne, Randolph22 min
Aug 25, 10:49 AM CDTTornado WarningBMXClay, Talladega26 min
Aug 25, 10:59 AM CDTFlash Flood WarningBMXMontgomery3 hr
Aug 25, 11:03 AM CDTTornado WarningBMXBlount, St. Clair27 min
Aug 25, 11:31 AM CDTTornado WarningBMXBlount29 min
Aug 25, 11:55 AM CDTTornado WarningBMXCalhoun, Clay, Cleburne35 min
Aug 25, 11:57 AM CDTTornado WarningBMXRandolph33 min
Aug 25, 12:21 PM CDTFlash Flood WarningBMXCoosa, Jefferson, Shelby4 hr
Aug 25, 12:30 PM CDTTornado WarningBMXCalhoun, Cherokee, Etowah30 min
Aug 25, 12:56 PM CDTTornado WarningBMXCherokee, Etowah34 min
Aug 25, 1:30 PM CDTTornado WarningBMXPike30 min
Aug 25, 2:28 PM CDTTornado WarningBMXBarbour32 min
Aug 25, 3:02 PM CDTTornado WarningBMXBullock, Macon13 min
Aug 25, 3:03 PM CDTTornado WarningBMXBarbour27 min
Aug 25, 5:45 PM CDTTornado WarningBMXBarbour, Bullock, Pike30 min

Nearby

River Flood Warnings in Alabama, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.